It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-15-2005, 11:18 AM   #1
Junior Member
 
Join Date: Nov 2003
Location: Vancouver British Columbia
Posts: 44
KaitiePrincess HB User
Wondering What The Heck To Do Next...Suggestions?

Hey. It's Me Again. (Le Sigh).

Right. So as it stands now I'm on 400mg of Topamax (which is like my safety net - though not 100% effective), 600mg of Tegretol (which does absolutely NOTHING for me, I'm waiting to get off it) and 2000mg of Keppra per day. The Keppra WAS working beautifully and then suddenly it stopped, albeit not completely. It's so/so affective.

Heres the thing, I keep going from med to med and I'm just right fed up with the entire situation. Some of you may remember that I'm allergic to Teg (mildly) and Keppra makes me depressed...like super-ly. Now I can't tell if its the Keppra or the situation itself - I mean what do I do now? I hate this feeling of what next? Nothing works and I'm actually considering just telling my doctor to take me off EVERYTHING but Topamax (which I'll never go off 'cause those days were most bizzare).

Its a very weird balancing act. Are some seizures okay to live with or are the terrible side effects okay - actually I guess the side effects are rather pointless considering that the meds aren't even working. Keppra is costing me $400.00 a MONTH right out of my pocket (the others are covered) and I'm making $9.00 an hour at a part time job (I'm a full time student).

I've been on Lamictal.

I'm really just venting. My list of meds to try here is slowly deminishing and I'm getting really nausious thinking about it. I have weird frustrating seizures. Generally they are just blank moments but sometimes I'll talk about random stuff, or do random things and those 'hurt' and lately when I look at things like the overhead in class, the TV or out the window the whole room just shifts back and forth REALLY REALLY fast. THATS frustrating. Oohhh, I had one just now while typing this. This is far too frequent.

I'm 22 and I want a FULL set of answers by the time I'm 23 - May. Suggestions please. Help help help.

Love Kaitie. Frustrated and a Tad Alone...though I guess we all know that one.

 
Sponsors Lightbulb
   
Old 02-15-2005, 02:37 PM   #2
Junior Member
 
Join Date: Oct 2004
Location: Brisbane Australia
Posts: 34
TanyaWatson HB User
Re: Wondering What The Heck To Do Next...Suggestions?

Katie,

My thoughts for what they are worth... I think that if the drug is making you depressed then you need to get off it. Keppra did that to me - I was not in a good way AND I was having way more partial seizures while I was on it. My neuro didn't actually believe me, he thought like you that it may just have been the situation I was dealing with (they can great like that) but having seen the change in me since I've come off it, now concedes that it probably was the Keppra after all. It is such a frustrating cycle but being depressed is the worst state to be in.

My thoughts are with you.
Tanya

 
Old 02-19-2005, 11:52 PM   #3
Member
 
Join Date: Oct 2004
Posts: 53
DianaF HB User
Re: Wondering What The Heck To Do Next...Suggestions?

I completley understand where you are coming from. I too have been on EVERY medication there is - nothing works completely, I am allergic or the side effects are too much to live with.

I am on Carbatrol right now and I am dealing with the most incredibly sore joints and muscles.

I sometimes too want to go off everything and just live with the seizures, but that would be stupid.

I am scheduled for a left temporal lobectomy in June. I pray to God that it works and I can get off these horrible medications.

I wish you a lot of luck!!

God Bless,
Diana

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
wondering about getting the shot aaaggg Addison's Disease 10 01-17-2010 10:05 PM
Wondering if this is the place to start? SuzyQ0928 Diabetes 0 08-13-2008 10:24 PM
Wondering what steps to take now talbet0729 Thyroid Disorders 3 01-04-2008 07:23 PM
Personality Disorder?? We thought she was BiPolar.....What the heck? liz49 Family & Friends of the Mentally Ill 12 11-22-2007 10:31 AM
Just Wondering... kate26444 Irritable Bowel Syndrome (IBS) 0 04-13-2007 08:29 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:08 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!